Alert archive / Kentucky / Frost Advisories in 2016

Frost Advisory 4, NWS Jackson, KY

April 12, 201633 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Apr 12, 2016, 4:15 AM EDT for 33 counties in Kentucky. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2016, 4:15 AM EDT (08:15 UTC)
In effect from
Apr 13, 2016, 2:00 AM EDT
Expired
Apr 13, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS73 KJKL 120815
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT TUE APR 12 2016

...AREAS OF FROST ARE EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY
MORNING...

.NORTHERLY WINDS WILL USHER COLDER AIR INTO THE REGION THROUGHOUT
THE DAY TODAY. BY TONIGHT...THE COMBINATION OF COLD AIR...LIGHT
WINDS...AND LINGERING MOISTURE NEAR THE SURFACE...WILL RESULT IN
FROST DEVELOPMENT. FROST WILL BE THE MOST WIDESPREAD IN THE
DEEPER AND SHELTERED VALLEYS...WHERE TEMPERATURES ARE EXPECTED TO
FALL WELL BELOW FREEZING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122000-
/O.NEW.KJKL.FR.Y.0004.160413T0600Z-160413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
415 AM EDT TUE APR 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. 

* LOW TEMPERATURES WEDNESDAY MORNING WILL BE IN THE UPPER 20S AND
  LOW 30S IN THE VALLEYS...AND IN THE LOW TO MID 30S ON THE
  RIDGES. 

* IMPACTS...FROST WILL DEVELOP ACROSS MUCH OF THE
  AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. TAKE
  MEASURES TO COVER OR BRING SENSITIVE PLANTS INDOORS SO AS TO
  PREVENT EXPOSURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
JMW
4 follow-up statements
302 
WWUS73 KJKL 121806
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT TUE APR 12 2016

...AREAS OF FROST EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY
MORNING...

.HIGH PRESSURE IS USHERING COLDER AND DRIER AIR INTO THE REGION.
THE COMBINATION OF THIS COLDER AND RATHER DRY AIR...ALONG WITH
SLACKENING WINDS...WILL RESULT IN FROST FORMATION. THE FROST WILL
BE MOST WIDESPREAD IN THE DEEPER AND SHELTERED VALLEYS...WHERE
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR A FEW HOURS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130300-
/O.CON.KJKL.FR.Y.0004.160413T0600Z-160413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
206 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 20S AND LOW 30S
  IN THE VALLEYS...AND IN THE LOW TO MID 30S ON THE RIDGES.

* IMPACTS...FROST WILL DEVELOP ACROSS MUCH OF THE AREA... 
  ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. TAKE MEASURES TO 
  COVER OR BRING SENSITIVE PLANTS INDOORS SO AS TO PREVENT 
  EXPOSURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JP/JVM
383 
WWUS73 KJKL 130234
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1034 PM EDT TUE APR 12 2016

...AREAS OF FROST EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY
MORNING...

.HIGH PRESSURE IS USHERING COLDER AND DRIER AIR INTO THE REGION.
THE COMBINATION OF THIS COLDER AND RATHER DRY AIR...ALONG WITH
LIGHTENING WINDS...WILL RESULT IN FROST FORMATION. THE FROST WILL
BE MOST WIDESPREAD IN THE DEEPER AND SHELTERED VALLEYS...WHERE
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR A FEW HOURS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300-
/O.CON.KJKL.FR.Y.0004.160413T0600Z-160413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1034 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* LOW TEMPERATURES BY EARLY WEDNESDAY MORNING WILL BE IN THE UPPER
  20S AND LOW 30S IN THE VALLEYS...AND IN THE MID 30S ON THE
  RIDGES.

* FROST WILL DEVELOP ACROSS MUCH OF THE AREA...ESPECIALLY IN THE
  COLDEST SHELTERED VALLEYS. TAKE MEASURES TO COVER OR BRING
  SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JP/GEOGERIAN
448 
WWUS73 KJKL 130802
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
402 AM EDT WED APR 13 2016

...AREAS OF FROST EXPECTED EARLY THIS MORNING...

.HIGH PRESSURE IS USHERING COLDER AND DRIER AIR INTO THE REGION.
THE COMBINATION OF THIS COLDER AND RATHER DRY AIR...ALONG WITH
LIGHTENING WINDS...WILL RESULT IN FROST FORMATION THROUGH THE
EARLY MORNING. THE FROST WILL BE MOST WIDESPREAD IN THE DEEPER
AND SHELTERED VALLEYS...WHERE TEMPERATURES ARE EXPECTED TO FALL
BELOW FREEZING FOR A FEW HOURS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300-
/O.CON.KJKL.FR.Y.0004.000000T0000Z-160413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
402 AM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOW TEMPERATURES THIS MORNING WILL BE IN THE UPPER 20S AND LOW
  30S IN THE VALLEYS...AND IN THE MID 30S ON THE RIDGES.

* FROST WILL DEVELOP ACROSS MUCH OF THE AREA...ESPECIALLY IN THE
  COLDEST SHELTERED VALLEYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
JMW
235 
WWUS73 KJKL 131300
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
900 AM EDT WED APR 13 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131400-
/O.CAN.KJKL.FR.Y.0004.000000T0000Z-160413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
900 AM EDT WED APR 13 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING IN ALL LOCATIONS...THUS THE
THREAT FROM FROST HAS ENDED. THEREFORE...THE FROST ADVISORY HAS
BEEN CANCELLED.

$$

JP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:58 AM EDT, 17 minutes earlier.

Area forecast discussion, Apr 12, 3:58 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
358 AM EDT TUE APR 12 2016

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 356 AM EDT TUE APR 12 2016

A COLD FRONT IS CURRENTLY DRAPED ACROSS THE FAR SE PORTION OF THE
STATE...AND SHOULD CONTINUE TO EXIT GENERALLY BY 10Z THIS MORNING.
LIGHT RAIN SHOWERS CONTINUE ALONG AND JUST AHEAD OF THE FRONTAL
BOUNDARY...AND SHOULD CONTINUE AN EASTWARD AND EXITING TREND
THROUGHOUT THE EARLY MORNING AS WELL. BASED ON LATEST RADAR
TRENDS...WENT AHEAD AND INCLUDED SOME PATCHY DRIZZLE ON THE BACK
EDGES OF THE PRECIP. LOW CIGS SHOW IMPROVEMENT JUST BEHIND THE
FRONTAL BOUNDARY AS WINDS ARE QUICKLY BECOMING MORE NRLY AND PULLING
IN DRIER AIR. THE BACK EDGE OF THE CLOUD DECK HAS CROSSED SOUTH OF
THE OHIO RIVER ACROSS PORTIONS OF NORTH CENTRAL KY AS OF 7Z...AND
WILL CONTINUE TO WORK ITS WAY SOUTH THROUGHOUT THE MORNING. SOME
CLEARING IN OUR FAR NORTHERN COUNTIES IS FORECAST BY 12Z...WITH A
QUICK DISSIPATION IN CLOUDS FROM N TO S ONCE WE START GETTING SOME
DAYTIME HEATING/MIXING BETWEEN 12 AND 18Z.

A LARGE AREA OF HIGH PRESSURE WILL TAKE HOLD OF THE REGION
THROUGHOUT THE DAY...CONTINUING THROUGH THE REMAINDER OF THE SHORT
TERM. OUR POSITION ON THE SE SIDE OF THIS SYSTEM WILL KEEP WINDS
GENERALLY NRLY THROUGHOUT THE DAY TODAY...WHICH DESPITE AFTERNOON
SUNSHINE WILL KEEP HIGH TEMPERATURES WELL BELOW NORMAL...IN THE MID
50S IN THE NORTHERN HALF OF THE CWA...TO NEAR 60 IN THE SOUTHERN
HALF. OUR NEXT WEATHER CONCERN WILL BE THE OVERNIGHT TEMPERATURES.
HIGH PRESSURE IN PLACE WILL KEEP WINDS RATHER LIGHT
/ESPECIALLY IN THE VALLEYS/...BECOMING MORE NERLY IN DIRECTION.
THIS...IN ADDITION TO CLEAR SKIES AND SUBSIDENCE...WILL LEAD TO
MAXIMUM RADIATIONAL COOLING. AS SUCH...EXPECT MANY
LOCATIONS...ESPECIALLY THE VALLEYS...TO DROP TO AT-OR-BELOW FREEZING
TEMPS DURING THE OVERNIGHT. ANY LINGERING MOISTURE NEAR THE SURFACE
WILL THEN FREEZE...WITH FROST EXPECTED ACROSS MUCH OF THE CWA. AFTER
COORDINATION WITH SURROUNDING OFFICES...WENT AHEAD WITH A FROST
ADVISORY DURING THE LATE NIGHT TUESDAY/EARLY MORNING WEDNESDAY TIME
PERIOD.

AREA OF HIGH PRESSURE WILL CONTINUE TO SHIFT NE OF THE REGION DURING
THE DAY WEDNESDAY. HOWEVER...DRY CONDITIONS WILL STILL BE IN PLACE
WITH MOSTLY CLEAR SKIES AND WINDS GENERALLY LESS THAN 10 KNOTS IN
THE NORTH AND 5 KNOTS IN THE SOUTH. TEMPERATURES WILL MODERATE BACK
TOWARD SEASONAL NORMALS BY THE AFTERNOON.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 358 AM EDT TUE APR 12 2016

THE MODELS ARE IN DECENT AGREEMENT ALOFT WITH A RATHER COMPLEX
EVOLUTION OF THE MID LEVEL PATTERN THROUGH THE EXTENDED PORTION OF
THE FORECAST. THEY ALL START OFF THE PERIOD WITH A WEAK CLOSED LOW
DRIFTING INTO THE TENNESSEE VALLEY...STALLING...AND OPENING UP
TOWARD THE END OF THE WORK WEEK. THIS WILL TAKE PLACE BENEATH A
HEALTHY RIDGE CORE OVER THE GREAT LAKES AND OHIO VALLEY THAT WILL BE
STRENGTHENING. THIS MINI REX BLOCK DOES BREAK DOWN FOR THE
WEEKEND...THOUGH...IN THE FACE OF A DEEP TROUGH SETTLING INTO THE
FOUR CORNERS REGION. THE GFS IS A TAD STRONGER WITH THIS CLOSING OFF
SOUTHWESTERN TROUGH INITIALLY THAN THE CANADIAN AND ECMWF. THIS
CHANGES BY THE SECOND HALF OF THE WEEKEND WHEN THE GFS VERSION OF
THE TROUGH STARTS TO FILL AND HOLD IN PLACE TO THE WEST OF THE OTHER
SOLUTIONS...OF WHICH THE ECMWF IS DEEPEST. MEANWHILE...DOWNSTREAM...
THE WEAK WESTERN TENNESSEE VALLEY UPPER LOW MOSTLY WASHES OUT WHILE
THE OHIO VALLEY RIDGE BUILDS AND SHIFTS TO THE SOUTHWEST LATE IN
PERIOD...STRONGEST IN THE GFS. THIS RIDGE DOMINATED PATTERN FOR
KENTUCKY WILL REMAIN THROUGH THE FIRST PART OF THE UPCOMING WORK
WEEK WHILE THE WESTERN TROUGH SLOWLY STARTS TO COMES EAST. GIVEN THE
GENERAL AGREEMENT EARLY ON WILL FAVOR THE BLENDED SOLUTION...BUT A
LEAN TOWARD THE ECMWF LATE ALSO SEEMS IN ORDER.

SENSIBLE WEATHER WILL FEATURE SEASONABLE TEMPERATURES WARMING NICELY
BY THE END OF THE WEEKEND AND GENERALLY DRY WX. A WEAK SFC
REFLECTION OF A DYING UPPER WAVE AFFECTS SOUTHEAST KENTUCKY THROUGH
THE REST OF THE WEEK. THIS WILL RESULT IN A SMALL CHANCE OF RAIN
SHOWERS NEAR THE TENNESSEE BORDER ON THURSDAY AND AGAIN FOR FRIDAY
WITH SOME DIURNAL COMPONENT TO THE HOURLY POPS. A FEW SHOWERS MAY
LINGER INTO FRIDAY EVENING IN THE SOUTHWEST PARTS OF THE CWA BEFORE
SFC HIGH PRESSURE BUILDS IN FROM THE NORTHEAST KEEPING THE WX DRY
THROUGH SUNDAY NIGHT. MOISTURE RETURN ON THE BACKSIDE OF THE HIGH AS
IT RETREATS ON MONDAY SHOULD ALLOW FOR A SLIGHT CHANCE OF SHOWERS IN
THE SOUTHWEST PARTS OF THE AREA BY MIDDAY.

ADJUSTED THE GRIDS FROM THE CR INIT MAINLY TO ACCOUNT FOR A SMALL TO
MODERATE RIDGE TO VALLEY TEMPERATURE DIFFERENCE EACH NIGHT. ALSO
TWEAKED THE POP GRIDS A TAD IN THE LATTER PART OF THE PERIOD TO
BETTER REFLECT A SOLUTION CLOSER TO THE LATEST ECMWF.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 109 AM EDT TUE APR 12 2016

A COLD FRONT IS CURRENTLY DRAPED ACROSS FAR EASTERN KY...AND WILL
CONTINUE TO EXIT THROUGH 12Z. FOR THOSE TAF SITES NOW BEHIND THE
FRONTAL PASSAGE /KSME AND KSYM/...WINDS ARE BEGINNING TO SHIFT TO
THE NW...QUICKLY PULLING IN COOLER AND DRIER AIR INTO THE
REGION...AND ALLOWING FOR IMPROVED CIGS. EXPECT LIGHT RAIN SHOWERS
AHEAD OF AND ALONG THE FRONTAL PASSAGE TO CONTINUE...THOUGH THEIR
LIGHT NATURE SHOULD RESULT IN VERY LITTLE VIS IMPACTS. LOW CIGS
GENERALLY IN THE IFR RANGE WILL ALSO CONTINUE AHEAD OF THE COLD
FRONT...LIFTING TO MVFR JUST BEHIND THE FRONTAL PASSAGE. SATELLITE
IS SHOWING A VERY DEFINED BACK EDGE TO THE CLOUDS NOW MOVING
ACROSS WESTERN AND NORTH CENTRAL KY. THIS WILL EVENTUALLY WORK ITS
WAY SOUTHWARD INTO EASTERN KY...FIRST AT KSYM BETWEEN 10 AND
11Z...THEN KJKL/KSJS BETWEEN 11 AND 13Z...AND KSME/KLOZ SHORTLY
AFTER. ONCE CLEARING ENSUES...EXPECT HIGH PRESSURE TO REMAIN IN
CONTROL THROUGH THE REMAINDER OF THE TAF PERIOD...WITH LIGHT AND
GENERALLY VARIABLE WINDS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM EDT WEDNESDAY FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...JMW
LONG TERM...GREIF
AVIATION...JMW
Hazardous weather outlook, Apr 11, 9:11 PM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
911 PM EDT MON APR 11 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
911 PM EDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST IS POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP/GEOGERIAN

Nearby

Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.